MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM KIRSCHNER WIRE SPADE POINT 200MM; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM KIRSCHNER WIRE SPADE POINT 200MM; GUIDE
Catalog Number 03.108.005
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, a 2.8mm kirschner wire became stuck inside the pediatric locking compression plate (lcp) hip plate guiding block.Another unknown wire also became stuck inside another guiding block.Backup instruments were used to complete the procedure successfully with a delay of approximately 15 minutes.This report is for one (1) 2.8mm kischner wire.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr, device manufacture date: dhr review was completed.Part: 03.108.005, lot: l786317, manufacturing site: balsthal, release to warehouse date: 26.Feb.2018.The device history record shows this lot of 250 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device evaluated by mfr: customer quality conducted an investigation of the received photographs.Complaint is confirmed as a stuck wire is visible on the received picture.The manufacturing documents were reviewed and no complaint related issues were found.Product was not returned, therefore and only based on the pictures is no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM KIRSCHNER WIRE SPADE POINT 200MM
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7693563
Report Number8030965-2018-55091
Device Sequence Number16420953
Product Code FZX
UDI-Device Identifier07611819847255
UDI-Public(01)07611819847255
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.005
Device Lot NumberL786317
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date11/01/2018
Patient Sequence Number1